Alert archive / Utah / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS Salt Lake City, UT

August 2, 2007

NWS Salt Lake City, UT issued this flash flood watch at Aug 2, 2007, 4:01 AM MDT. It took effect at Aug 2, 2007, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 4:01 AM MDT (10:01 UTC)
In effect from
Aug 2, 2007, 12:00 PM MDT
Expired
Aug 2, 2007, 9:01 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KSLC 021001
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
401 AM MDT THU AUG 2 2007

UTZ016-019>021-518-021815-
/O.NEW.KSLC.FF.A.0003.070802T1800Z-070803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
SOUTHERN MOUNTAINS-
401 AM MDT THU AUG 2 2007

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR SOUTHWEST UTAH...UTAHS DIXIE AND ZION
  NATIONAL PARK...SOUTH CENTRAL UTAH...GLEN CANYON RECREATION
  AREA/LAKE POWELL AND SOUTHERN MOUNTAINS.

* FROM NOON MDT TODAY THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE AND
  INTENSITY ACROSS THE WATCH AREA THIS AFTERNOON...THEN CONTINUE
  INTO THE EVENING HOURS.
  
* WITH A VERY MOIST AIRMASS IN PLACE AND SLOW MOVEMENT OF THE
  STORMS...TORRENTIAL RAINFALL AMOUNTS WILL BE POSSIBLE. THE
  POTENTIAL EXISTS FOR EXCESSIVE RUNOFF AND FLASH FLOODING. AREAS
  MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE SLOT
  CANYONS...SLICKROCK AREAS...AND NORMALLY DRY WASHES.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT
LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
SITUATION.

YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WGUS65 KSLC 021930
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
130 PM MDT THU AUG 2 2007

UTZ016-019>021-518-030400-
/O.CON.KSLC.FF.A.0003.000000T0000Z-070803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
SOUTHERN MOUNTAINS-
130 PM MDT THU AUG 2 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHERN UTAH...GLEN CANYON RECREATION 
  AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND 
  UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...
  SOUTHERN MOUNTAINS.

* UNTIL 10 PM MDT THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE AND
  INTENSITY ACROSS THE WATCH AREA DURING THE AFTERNOON...THEN
  CONTINUE INTO THE EVENING HOURS.

* WITH A VERY MOIST AIRMASS IN PLACE AND SLOW MOVEMENT OF THE 
  STORMS...TORRENTIAL RAINFALL AMOUNTS WILL BE POSSIBLE. THE 
  POTENTIAL EXISTS FOR EXCESSIVE RUNOFF AND FLASH FLOODING. 
  AREAS MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE SLOT 
  CANYONS...SLICKROCK AREAS...AND NORMALLY DRY WASHES. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WGUS65 KSLC 030301
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
901 PM MDT THU AUG 2 2007

UTZ016-019>021-518-030415-
/O.CAN.KSLC.FF.A.0003.000000T0000Z-070803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
SOUTHERN MOUNTAINS-
901 PM MDT THU AUG 2 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN UTAH AND SOUTHWEST
UTAH HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS WILL CONTINUE
THROUGH THE BALANCE OF THE EVENING...THOUGH ADDITIONAL RAINFALL IS
NOT EXPECTED TO RESULT IN FLASH FLOODING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 3:55 AM MDT, 6 minutes earlier.

Area forecast discussion, Aug 2, 3:55 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
355 AM MDT THU AUG 2 2007

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER COLORADO
THROUGH THIS EVENING...THEN SHIFT SOUTHEAST.  A SERIES OF WEAK MID
LEVEL DISTURBANCES WILL PIVOT AROUND THE PERIPHERY OF THIS RIDGE
TODAY AND TONIGHT.  WITH THE RIDGE SHIFTING SOUTHWARD A TROUGH OF
LOW PRESSURE WILL SCRAPE ACROSS THE NORTHERN SECTIONS OF THE
INTERMOUNTAIN REGION ON FRIDAY.

&&

.DISCUSSION...DEEP LAYER MOISTURE REMAINS ACROSS THE FORECAST AREA
WITH SATELLITE DERIVED TOTAL PRECIPITABLE WATER VALUES IN EXCESS OF
1.5 INCHES ACROSS THE REGION.  A VERY MOIST AIRMASS WILL BE IN PLACE
THROUGH THIS EVENING...WITH PRECIPITABLE WATER VALUES APPROACHING
1.75 INCHES OVER SOUTHWEST UTAH.  MORNING CLOUDINESS MAY DELAY
DESTABILIZATION SOMEWHAT...BUT SHOULD BE ENOUGH INSOLATION FOR
AIRMASS TO BECOME RATHER UNSTABLE THIS AFTERNOON.  FORECAST
CHALLENGE IS DEFINING AREAS WHERE CONVECTION WILL BE FOCUSED.
DISSIPATING THUNDERSTORM COMPLEX OVER CENTRAL ARIZONA WILL LIFT
NORTHWARD TODAY...POSSIBLY SERVING AS A FOCUS FOR
CONVECTION...ESPECIALLY OVER SOUTHWEST CORNER.  OTHER FEATURE IS
CIRCULATION OVER CENTRAL NEVADA THIS MORNING...WHICH IS PROGGED TO
LIFT TO NORTHWEST UTAH BY EARLY TONIGHT.  WIND FIELDS A BIT STRONGER
THAN YESTERDAY...BUT NET STORM MOTION WILL STILL BE UNDER 10
KNOTS...ONCE AGAIN SETTING THE STAGE FOR FLASH FLOODING.  THOUGH
FOCUS AREAS FOR CONVECTION STILL A BIT NEBULOUS...ENOUGH CONFIDENCE
FOR A FLASH FLOOD WATCH SOUTHWEST UTAH THIS AFTERNOON AND EVENING.
SECTIONS OF NORTHWEST UTAH...PARTICULARLY BURN SCAR AREAS...WILL
NEED TO BE MONITORED FOR POSSIBLE FLASH FLOOD WATCH FOR THIS EVENING.

MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE TROUGH OF LOW PRESSURE
MOVING ACROSS NORTHERN SECTIONS OF FORECAST AREA ON FRIDAY FAVOR
CHANCE POPS DURING THE DAY...THOUGH SYSTEM COULD EXIT FORECAST AREA
BY MID AFTERNOON.

SOUTHWESTERLY FLOW WILL SPREAD SOMEWHAT DRIER AIR INTO FORECAST AREA
THIS WEEKEND.  PACIFIC NORTHWEST TROUGH OPENS UP AND EJECTS ACROSS
NORTHERN ROCKIES MONDAY AND TUESDAY...RESULTING IN AN EVEN MORE
WESTERLY FLOW WHICH WILL PUSH SIGNIFICANTLY DRIER AIR INTO REGION.

&&

.AVIATION...ERRATIC BUT LIGHT WINDS FOR THE NEXT FEW HOURS AT SLC
UNTIL DAYTIME HEATING CAN ALLOW MORE PERSISTENT SOUTHERLIES TO TAKE
HOLD. EXPECT THE SHIFT TO NORTHWEST LAKE BREEZE TO OCCUR A BIT LATER
THEN NORMAL DUE TO SOUTHERLY FLOW. THERE IS A 20 PERCENT CHANCE OF
THE TERMINAL BEING IMPACTED BY THUNDERSTORMS THIS AFTERNOON.

&&

.FIRE...RELATIVELY MOIST AIRMASS AND EFFICIENT RAIN-MAKING
THUNDERSTORMS WILL KEEP THE FIRE DANGER LOW TODAY. SOME FLASH FLOOD
CONCERNS REMAIN NEAR RECENT BURN SCARS WITH POTENTIALLY HEAVY
RAINS...ESPECIALLY ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH FOR UTZ016-019>021-518 FROM NOON
     TODAY THROUGH THIS EVENING.
WY...NONE.

&&

AVIATION/FIRE...B. SMITH
PUBLIC...BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 1, 6:32 AM MDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
632 AM MDT WED AUG 1 2007

UTZ001>016-019>021-517-518-WYZ021-021245-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
632 AM MDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN
AREAL COVERAGE AND INTENSITY THIS AFTERNOON. THE STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAIN AND THERE IS SOME POTENTIAL FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION ON
THURSDAY...WITH HEAVY RAIN POSSIBLE.  SHOWERS AND STORMS WILL BE
MORE SPARSE IN NATURE THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 1, 10:32 PM MDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1032 PM MDT WED AUG 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            GUNLOCK                 37.28N 113.77W
08/01/2007                   WASHINGTON         UT   BROADCAST MEDIA

            BRIDGES WASHED OUT NORTH AND WEST OF TOWN. BRIDGE SOUTH
            OF TOWN STILL STANDING...BUT CONSIDERED UNSAFE FOR
            TRAVEL. THREE HOMES FLOODED.

&&

MCONGER

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:24 PM MDTFlash Flood WarningSLCWashington3 hr
Aug 1, 7:27 PM MDTRiver Flood WarningSLCWashington6 hr
Aug 1, 7:27 PM MDTRiver Flood WarningSLCWashington4 hr
Aug 2, 3:40 PM MDTFlash Flood WarningSLCUtah95 min

Nearby

Flash Flood Watches in Utah, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.